Alert archive / Pennsylvania / Tornado Warnings in 2019
Tornado Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Apr 14, 2019, 9:54 PM EDT for Indiana County, Pennsylvania. It was in force for 21 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 9:54 PM EDT (01:54 UTC)
- Expired
- Apr 14, 2019, 10:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Indiana County, PA
The radar
The State College radar (KCCX), 81 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:00 PM EDT | TSTM WND DMG | Commodore, PA | TREE BLOW DOWN ONTO ROUTE 286. |
| Apr 14, 10:03 PM EDT | TSTM WND DMG | 1 Ne Fleming Summit, PA | TREE BLOW DOWN ON ROADWAY AT INTERSECTION OF HEMLOCK AND CHURCHHILL ROADS. |
| Apr 14, 10:08 PM EDT | TSTM WND DMG | Logan, PA | DOWNED TREE BLOCKING ROADWAY AT INTERSECTION OF WILLIAMS AND LOGAN ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:46 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
264
WFUS51 KPBZ 150154
TORPBZ
PAC063-150215-
/O.NEW.KPBZ.TO.W.0005.190415T0154Z-190415T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
954 PM EDT Sun Apr 14 2019
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
East central Indiana County in west central Pennsylvania...
* Until 1015 PM EDT..
* At 954 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Indiana, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Indiana County, including the following locations...
Chevy Chase Heights, Glen Campbell, Clymer, Yellow Creek State
Park, Brush Vly, Cherry Tree, Dixonville and Commodore.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4072 7881 4056 7888 4049 7908 4064 7920
4086 7881 4072 7880
TIME...MOT...LOC 0154Z 240DEG 50KT 4061 7905
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
072 follow-up statements
155
WWUS51 KPBZ 150204
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1004 PM EDT Sun Apr 14 2019
PAC063-150215-
/O.CON.KPBZ.TO.W.0005.000000T0000Z-190415T0215Z/
Indiana PA-
1004 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR EAST
CENTRAL INDIANA COUNTY...
At 1004 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Northern Cambria, or 14 miles east of Indiana,
moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clymer... Cherry Tree...
Glen Campbell... Dixonville...
Commodore...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4072 7881 4056 7888 4058 7899 4071 7908
4086 7881 4072 7880
TIME...MOT...LOC 0204Z 240DEG 50KT 4068 7889
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
07540
WWUS51 KPBZ 150215
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1015 PM EDT Sun Apr 14 2019
PAC063-150224-
/O.EXP.KPBZ.TO.W.0005.000000T0000Z-190415T0215Z/
Indiana PA-
1015 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR EAST CENTRAL INDIANA COUNTY WILL EXPIRE AT
1015 PM EDT...
The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM EDT for west central
Pennsylvania.
LAT...LON 4072 7881 4056 7888 4058 7899 4071 7908
4086 7881 4072 7880
TIME...MOT...LOC 0214Z 240DEG 50KT 4075 7874
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 8:22 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 14, 8:22 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 822 PM EDT Sun Apr 14 2019 .SYNOPSIS... Showers and potential severe thunderstorms will accompany the approach and passage of low pressure this afternoon and evening. Cooler temperatures and lingering showers are forecast for Monday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 830pm update...continue to clear watch eastward behind the convective line. Line is slowly weakening, especially on the southern flank, as it moves eastward. Expect the line to clear entire CWA by 10pm. Previous discussion... Once convection pulls east with the front by late evening/midnight, showers will linger through the night as the upper trough axis moves into the region. These will linger through Monday in northwest flow. Snow may mix in late as dramatically colder air aloft moves in aloft, but the warm ground and mostly above-freezing air temperatures will limit virtually all accumulation to zero. Winds will continue to be gusty during the day. Advisory-level gusts are possible along the ridges, but will hold off on any issuance for that given the impending severe weather. Shower activity will mostly cease by sunset as low-level ridging arrives. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... 500 mb heights will rise Tuesday and Wednesday as a new trough digs across the Rockies and Plains. This will push temperatures back above normal. Some light rain chances remain mostly north of Pittsburgh on Tuesday, but may sink a bit further into the central CWA on Wednesday as shortwaves ride over the ridge. Impacts should be minimal. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... That western trough will make eastward progress towards the end of the week, bringing more substantial rain chances by Friday night/Saturday, with strong southerly flow bringing another round of deep moisture. Depending on timing, a severe weather threat may exist with this system. Behind the system's cold front, troughing will provide lingering showers and cooler temperatures next weekend. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... MVFR to IFR intermixed with light rain showers during the overnight hours, with WSW winds gusting to 25 to 30kts. Cold air filtering in will change rain over to snow sometime Monday morning. .Outlook... Restrictions should continue through Mon under upper troughing. Restrictions are possible again N of PIT with a Wed warm front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 14, 9:18 PM EDT, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 918 PM EDT Sun Apr 14 2019 MDZ001-PAZ016-023-073>076-WVZ510>514-160130- Garrett-Jefferson PA-Indiana-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 918 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY... This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Numerous severe thunderstorms are expected this afternoon and evening as the region has been place in an "enhanced" risk. The main hazards are damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-021-509-160130- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 918 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Numerous severe thunderstorms are expected this afternoon and evening as the region has been place in an "enhanced" risk. The main hazards are damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 14, 8:27 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 1 SSE BRADLEYTOWN 41.54N 79.86W
04/14/2019 VENANGO PA 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG WHITE RD.
&&
EVENT NUMBER PBZ1902018
RACKLEYLocal storm report, Apr 14, 8:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL COOPERSTOWN 41.50N 79.87W
04/14/2019 E0.75 INCH VENANGO PA PUBLIC
0835 PM TSTM WND DMG TOBY 41.08N 79.55W
04/14/2019 CLARION PA FIRE DEPT/RESCUE
TREES AND LINES DOWN.
&&
EVENT NUMBER PBZ1902019
EVENT NUMBER PBZ1902020
RACKLEYLocal storm report, Apr 14, 8:50 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
04/14/2019 LAWRENCE PA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1902021
RACKLEYLocal storm report, Apr 14, 9:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG GUILFORD 40.79N 80.87W
04/14/2019 COLUMBIANA OH 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1902022
RACKLEYLocal storm report, Apr 14, 9:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG LISBON 40.78N 80.77W
04/14/2019 COLUMBIANA OH 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1902023
RACKLEYSpecial weather statement, Apr 14, 9:38 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
938 PM EDT Sun Apr 14 2019
PAZ023-073-150215-
Westmoreland-Indiana-
938 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT INDIANA AND CENTRAL WESTMORELAND COUNTIES...
At 937 PM EDT, a strong thunderstorm was located near Blairsville, or
8 miles southwest of Homer City, moving northeast at 65 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Indiana... Homer City...
Blairsville... Black Lick...
Clymer... West Lebanon...
Chevy Chase Heights... Ernest...
Marion Center... Creekside...
Lucerne Mines... Dixonville...
A Tornado Watch remains in effect until 300 AM EDT for southwestern
and west central Pennsylvania.
LAT...LON 4057 7888 4038 7928 4055 7944 4056 7942
4086 7894 4072 7881
TIME...MOT...LOC 0137Z 234DEG 58KT 4049 7931The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 30 min |
| Apr 14, 8:15 PM EDT | Special Weather Statement | PBZ | Clarion | 45 min |
| Apr 14, 8:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 61 min |
| Apr 14, 9:38 PM EDT | Special Weather Statement | PBZ | Indiana | 37 min |
| Apr 14, 9:44 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 31 min |
| Apr 15, 2:05 AM EDT | Wind Advisory | PBZ | Fayette, Westmoreland | 16 hr |
| Apr 15, 12:30 PM EDT | River Flood Advisory | PBZ | Allegheny | 19 hr |
Nearby
Tornado Warnings in Pennsylvania, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.